# SDR CA111116007

- Difficulty date: October 31, 2011
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Saab SF340A
- Aircraft time: 56,202 hours
- Engine: Ge CT75A2
- Propeller: Rotol R3894123F26
- System (JASC): 5330 · Fuselage Main, Plate/Skin
- Part: Ice Shield
- Condition: Loose
- Location: Fuselage
- Stage of operation: AP
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ON APPROACH THE FLIGHT CREW COULD HEAR AN ABNORMAL NOISE FROM THE EXTERIOR OF THE ACFT.  ALL PARAMETERS & OPERATION OF THE ACFT WAS NORMAL & THE ACFT COMPLETED A NORMAL LANDING.  A VISUAL INSPECTION BY THE CREW AFTER LANDING REVEALED A LIFTED SECTION OF THE ICE SHIELD ON THE RT SIDE OF THE FUSELAGE.  A MX ENGINEER WAS DISPATCHED TO INSPECT THE ACFT.  THE INSPECTION REVEALED THAT A SECTION OF THE ICE SHIELD HAD LIFTED & CURLED BACK, RESULTING IN THE NOISE HEARD IN FLIGHT.  THE LOOSENED SECTION WAS REMOVED & THE REMAINING SECTIONS INSPECTED FOR CONDITION & SECURITY WITH NO ADDITIONAL DEFECTS NOTED.  THE ADJACENT FUSELAGE SKIN & SURROUNDING AREA WAS ALSO INSPECTED WITH NO DAMAGE PRESENT.  THE ACFT WAS RELEASED & RETURNED TO BASE WHERE THE AFFECTED ICE SHIELD SECTION WAS REPLACED.  ADDITIONAL INSPECTIONS OF THE OTHER ACFT IN THE FLEET WAS COMPLETED WITH NO DEFECTS REPORTED.  THE ICE SHIELD SECTIONS ARE ATTACHED WITH A 2 WAY TAPE & EDGED SEALED WITH PRC.  IT IS SUSPECTED THAT A VOID IN THE PRC ENABLED AIRFLOW UNDER THE EDGE OF THE ICE SHIELD RESULTING IN A SECTION OF THE SHIELD TO LIFT.  AN ADDITIONAL INSPECTION OF THE SPECIFIC ICE SHIELD HAS BEEN ADDED TO THE INSPECTION PROGRAM AT A REDUCE INTERVAL FROM THE MFG.
